Ask The Doctor > Questions & Answers > Are these normal effects for Sertraline?

Are these normal effects for Sertraline?

Patient: Yesterday, my General Practitioner prescribed Sertraline 100mg to combat my sever depression which is caused by an ongoing undiagnosed medical condition. I also take Prochlorperazine 5mg 3xDaily to control my constant nausea and dizziness. I took my first Sertraline tablet about 7 hours ago, from 3 hours ago, I began to feel really nauseous to the point of wanting to vomit and now, whenever I yawn, I feel like I want to gag/vomit. Is this normal for beginning on these tablets? I’ve been told that they both increase each other’s potency and tend to help one another work faster. I have also already begun to feel better in myself and like the dark cloud is lifting a little bit. Any help would be greatly appreciated.

 

 

Symptoms: Nausea, Gagging

 

 

Doctor: HelloThanks for using “Ask The Doctor” for posting your query.Nausea and vomiting are common side-effects of sertral ine. It should ideally be started at 25 to 50 mg then gradually upgraded to 200mg. If nausea is too much to tolerate then do let your doctor know and reduce the dosage to 100mg at least. Its a good drug but the dosage is a bit high to start with.Hope this helps,Wish you a good health.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment